Alert archive / Nevada / Heat Advisories in 2021
Heat Advisory 7, NWS Elko, NV
NWS Elko, NV issued this heat advisory at Jul 24, 2021, 2:10 PM PDT for Eureka County, Humboldt County, Lander County, Nevada. It took effect at Jul 25, 2021, 1:00 PM PDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2021, 2:10 PM PDT (21:10 UTC)
- In effect from
- Jul 25, 2021, 1:00 PM PDT
- Expired
- Jul 26, 2021, 8:00 PM PDT
- In force
- 31 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Humboldt County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 44 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3358 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836 WWUS75 KLKN 242110 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 210 PM PDT Sat Jul 24 2021 NVZ030-036-251215- /O.NEW.KLKN.HT.Y.0007.210725T2000Z-210727T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 210 PM PDT Sat Jul 24 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 8 PM PDT MONDAY... * WHAT...Hot conditions with high temperatures in the 90s to low 100s. * WHERE...Humboldt County and Northern Lander County and Northern Eureka County. * WHEN...From 1 PM Sunday to 8 PM PDT Monday. * IMPACTS...Exposure to hot temperatures for long periods may lead to heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
4 follow-up statements
062 WWUS75 KLKN 250921 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 221 AM PDT Sun Jul 25 2021 NVZ030-036-251730- /O.CON.KLKN.HT.Y.0007.210725T2000Z-210727T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 221 AM PDT Sun Jul 25 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM TODAY TO 8 PM PDT MONDAY... * WHAT...Hot conditions with high temperatures in the 90s to low 100s. * WHERE...Humboldt County and Northern Lander County and Northern Eureka County. * WHEN...From 1 PM Sunday to 8 PM PDT Monday. * IMPACTS...Exposure to hot temperatures for long periods may lead to heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
684 WWUS75 KLKN 252234 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 334 PM PDT Sun Jul 25 2021 NVZ030-036-270300- /O.CON.KLKN.HT.Y.0007.000000T0000Z-210727T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 334 PM PDT Sun Jul 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY... * WHAT...Hot conditions with high temperatures in the 90s to low 100s. * WHERE...Humboldt County and Northern Lander County and Northern Eureka County. * WHEN...From 1 PM Sunday to 8 PM PDT Monday. * IMPACTS...Exposure to hot temperatures for long periods may lead to heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
692 WWUS75 KLKN 260925 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 225 AM PDT Mon Jul 26 2021 NVZ030-036-261730- /O.CON.KLKN.HT.Y.0007.000000T0000Z-210727T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 225 AM PDT Mon Jul 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Hot conditions with high temperatures in the 90s to low 100s. * WHERE...Humboldt County and Northern Lander County and Northern Eureka County. * WHEN...Through 8 PM PDT today. * IMPACTS...Exposure to hot temperatures for long periods may lead to heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
798 WWUS75 KLKN 270256 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 756 PM PDT Mon Jul 26 2021 NVZ030-036-270400- /O.EXP.KLKN.HT.Y.0007.000000T0000Z-210727T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 756 PM PDT Mon Jul 26 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Conditions have dropped below Heat Advisory criteria and therefore the Heat Advisory has been allowed to expire. $$ 90 For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this heat advisory went out at Jul 24, 2:29 AM PDT, 11 hours 41 minutes earlier.
Area forecast discussion, Jul 24, 2:29 AM PDT, 11 hours 41 minutes before
Area Forecast Discussion National Weather Service Elko NV 229 AM PDT Sat Jul 24 2021 .SYNOPSIS...Showers and thunderstorms continue in parts of central Nevada through the weekend. Otherwise dry and very warm/hot hot conditions continue in the north with potential record highs in Humboldt county. Showers and thunderstorms return statewide early next week. && .SHORT TERM...This morning through Saturday. This morning..Dry line/fontal boundary is situated along a West Wendover to Battle Mtn to Gabbs line. Mid and high level clouds from left over convection are rotating northeastward in front of this, while clear skies and some gusty NNE surface winds are behind it (polar air mass). This dry line/frontal boundary has dug south in eastern NV, while remaining nearly stationary out west. For the rest of today...As the tail end of the frontal boundary digs southeast, the dry line follows suit, pushing into White Pine County. Meanwhile, in west-central NV,the dry line expands slightly northward. This shifts the focus of convection in NW Nye county, although some creep into far southern Lander and Eureka counties. PWAT values of .75 to .90 inches leads to mainly wet storms, with some producing .25 inches of rainfall. Less or no convection expected in east-central NV due to the dryer airmass behind the dry line/frontal boundary. Even though the dry line pulls far north as Battle Mtn by Saturday evening/night, not expecting any convection this far north since it’s at night. Plus, this push north is driven by left over convection, and not driven by synoptic forcing. Otherwise, smoke and hazy continue to impact the area. As for temperatures, with a slight rise in heights and a drier atmosphere, high temperature climb to near 100 across northern NV, with Humboldt County the hot spot. Sunday...The dry line/front digs further south along the UT/NV border, entering Lincoln county by Sunday afternoon. Meanwhile, the west side of the dry line remains stationary until the late afternoon hours. Convection chances remain in NW Nye, albeit even less than on Saturday due to lack of decent instability. By late afternoon/early evening hours, the dry line surges northward back into White Pine County, with the surface winds turning around to the south. This likely brings cloud cover and gusty surface winds for a time. Given the strong theta-e advection, likely see nocturnal convection in White Pine County Sunday night, extending into portions of NE Nye. As for temperatures on Sunday, very warm to hot conditions, with low 100s in Humboldt County, as well as northern Lander and Eureka counties; therefore, a special weather statement is in effect. A heat advisory maybe required if the model solutions increase the overnight temperatures. Otherwise, very warm elsewhere with many areas approaching 100. .LONG TERM...Sunday night through next Friday Much of the western and central US will be under a broad flat ridge at the start of the extended forecast period. Initially the ridge axis will be centered over the NV/UT area. As the ridge weakens there will be two areas of maximum heights. One axis oriented NW to SE over the Central and Southern Plains. A second axis of maximum heights will be on a W to E axis over N Nevada east to the Central Rockies. Models are trending in making the plains ridge axis the dominant one by the end of the period but now are keeping the axis over the Great Basin stronger which will act to delay monsoonal moisture return and limit TS chances next week. During this time a weak upper level low will be moving Westward basically along the I-10 corridor from Texas through AZ into Southern California and merging with another low offshore. Enough moisture for a few showers and thunderstorms in central Nevada in the afternoons, but will most likely be mainly some build-ups with virga along with gusty outflow winds. Models led by the GFS have been trending dryer, keeping the main moisture stays near Arizona, centered around an upper low pressure system until late Monday. This moisture will try to break free from the Arizona area late Monday, as the upper ridge builds and amplifies over the Central Rockies. This will allow the upper level winds to change to a more SW direction in concert with the upper low offshore. This will allow for showers and thunderstorms, some possibly strong with moderate to heavy showers in spots, hail, and strong gusty winds to develop. Recent model runs have been trending slower and dryer with respect to the evolution of the moist flow by keeping heights stronger over N NV. If this trend continues better TS chances will be focused over C NV, and would significantly limit precipitation chances especially for N NV. Models do keep chances of thunderstorms through the end of the week. Temperatures: Warming trend continues through the weekend, with highs upper 90s to the middle 100s. Will need to monitor temperatures for Northwestern Nevada for heat issues as headlines may be needed. Daytime temperatures then drop Monday for C NV, and Tuesday for N NV with the increase of moisture and clouds, Highs for this period will be in the mid 80s to the middle 90s. Lows will be in the mid 50s to mid 60s throughout the long term period. && .AVIATION...VFR conditions prevail through thisafternoon with fairly light winds. TS chances confined to KTPH on Saturday afternoon, with gusty outflow winds as the main threat. Skies will be hazy from wildfire smoke, but is not expected to reduce visibility as in previous days as transport westerly winds are expected to be lighter, except for KWMC in the morning hours. && .FIRE WEATHER...Thunderstorm area shrinks further today...now in southern areas of 426, 426, and 425. These storms remain mostly on the wet side due to slow storm motions. On Sunday, convection chances are even less, and confined to western half of 472 and 426; however, moisture surges back northward in White Pine county and southeast portion of NE Nye Sunday night, bringing maybe nocturnal wet thunderstorms in these areas. This moisture pushes further north on Monday, bringing thunderstorms as far north as I-80 corridor by Monday evening. Even though convection may not hold together this far north, a period of gusty winds is likely. Currently anticipate a very active day on Tuesday with widespread wet thunderstorms, potentially producing heavy rainfall. As for the areas north of the thunderstorm activity, expect very warm to hot conditions with afternoon RH values dipping into the single digits in many locations. Expect some afternoon breezes but nothing out of the ordinary for end of July. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 85/89/85/85
In the hours before
Local storm report, Jul 24, 11:36 AM PDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1136 AM PDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLOOD TONOPAH 38.06N 117.22W
07/19/2021 NYE NV LAW ENFORCEMENT
LAW ENFORCEMENT IN TONOPAH REPORTED MINOR
FLOODING AT THE CORNER OF MAIN AND CUTTING.
SHORTLY AFTER A NEARBY STATION (CMP23)
MEASURED 0.79 INCHES OF RAINFALL IN ABOUT 1
HOUR. ESTIMATED 2-3 INCHES OF RAIN OVER THE
ROADWAY PER PHOTO. LOCAL DEPUTY SAID
FLOODING LASTED ABOUT 30 MINUTES AND NO
DAMAGE WAS REPORTED.
&&
91The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:32 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.